4 doctors weighed in:
Can chemo therapy causing stroke symptoms?
4 doctors weighed in

Dr. Devon Webster
Internal Medicine - Oncology
2 doctors agree
In brief: Yes
Many types of chemotherapy can directly affect the brain and cause stroke-like symptoms.
Some chemotherapy also increases the risk of blood clots, or the risk of bleeding, both of which may cause strokes. Be sure to tell your doctor immediately about these symptoms.

In brief: Yes
Many types of chemotherapy can directly affect the brain and cause stroke-like symptoms.
Some chemotherapy also increases the risk of blood clots, or the risk of bleeding, both of which may cause strokes. Be sure to tell your doctor immediately about these symptoms.
Dr. Devon Webster
Dr. Devon Webster
Thank
Dr. Edward Smith
Neurology
In brief: Maybe
Strokes result from blood vessel disease, coagulation defects, and metabolic abnormalities.
These are exactly the side-effects that chemotherapeutic agents may cause. But remember that cancers can also cause symptoms independent of direct brain involvement (i.e., metastases). Consult the oncologist administrating the drugs.

In brief: Maybe
Strokes result from blood vessel disease, coagulation defects, and metabolic abnormalities.
These are exactly the side-effects that chemotherapeutic agents may cause. But remember that cancers can also cause symptoms independent of direct brain involvement (i.e., metastases). Consult the oncologist administrating the drugs.
Dr. Edward Smith
Dr. Edward Smith
Thank
Get help from a real doctor now
Dr. Tonga Nfor
Board Certified, Internal Medicine - Cardiology
12 years in practice
507K people helped
Continue
107,000 doctors available
Read more answers from doctors